Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 1, 2025, 10:53 PM CDT for Culberson County, Jeff Davis County, Reeves County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 10:53 PM CDT (03:53 UTC)
- Expired
- Jul 2, 2025, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Culberson County, TX, Jeff Davis County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
617
WGUS54 KMAF 020353
FFWMAF
TXC109-243-389-020800-
/O.NEW.KMAF.FF.W.0050.250702T0353Z-250702T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1053 PM CDT Tue Jul 1 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
East Central Culberson County in southwestern Texas...
Central Jeff Davis County in southwestern Texas...
Southwestern Reeves County in southwestern Texas...
* Until 300 AM CDT /200 AM MDT/.
* At 1053 PM CDT /953 PM MDT/, Doppler radar indicated heavy rain
across the warned area. Between 1 and 3 inches of rain have fallen
over the past few hours with additional heavy rainfall possible
over the next 1 to 2 hours. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kent, Fort Davis, Balmorhea, Balmorhea State Park, McDonald
Observatory, Balmorhea Lake, Davis Mountains State Park, Saragosa,
Bloys Camp, Buffalo Trail Scout Camp, Black Mountain, Toyahvale,
Star Mountain and Indian Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3109 10431 3126 10414 3127 10369 3101 10362
3078 10362 3052 10404 3057 10435
FLASH FLOOD...RADAR INDICATED
$$
Lindsey1 follow-up statement
172
WGUS74 KMAF 020620
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
120 AM CDT Wed Jul 2 2025
TXC109-243-389-020800-
/O.CON.KMAF.FF.W.0050.000000T0000Z-250702T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Culberson TX-Jeff Davis TX-Reeves TX-
120 AM CDT Wed Jul 2 2025 /1220 AM MDT Wed Jul 2 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM CDT /2 AM MDT/
EARLY THIS MORNING FOR EAST CENTRAL CULBERSON, CENTRAL JEFF DAVIS
AND SOUTHWESTERN REEVES COUNTIES...
At 120 AM CDT /1220 AM MDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1.5 and 3.5
inches of rain have fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Kent, Fort Davis, Balmorhea, Balmorhea State Park, McDonald
Observatory, Balmorhea Lake, Davis Mountains State Park, Saragosa,
Bloys Camp, Buffalo Trail Scout Camp, Black Mountain, Toyahvale,
Star Mountain and Indian Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3109 10431 3126 10414 3127 10369 3101 10362
3078 10362 3052 10404 3057 10435
FLASH FLOOD...RADAR INDICATED
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:04 PM CDT, 2 hours 49 minutes earlier. Its key messages:
- Updated at 743 PM CDT Tue Jul 1 2025
- Excellent chances of rain are expected through Thursday, then decreasing into next week, and centered on the Davis Mountains.
- Temperatures will gradually warm to near-normal Saturday, then cool slightly Sunday and Monday.
Area forecast discussion, Jul 1, 8:04 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 804 PM CDT Tue Jul 1 2025 ...New UPDATE... .KEY MESSAGES... Updated at 743 PM CDT Tue Jul 1 2025 - Excellent chances of rain are expected through Thursday, then decreasing into next week, and centered on the Davis Mountains. - Temperatures will gradually warm to near-normal Saturday, then cool slightly Sunday and Monday. && .UPDATE... Issued at 743 PM CDT Tue Jul 1 2025 The Flash Flood Watch has been allowed to expire across the region. Showers and a couple of thunderstorms are still prevalent across the forecast area, thanks to being in a very moist environment. Intermediate light to moderate rain showers are expected throughout this evening into early tomorrow morning with a few prolonged breaks late this evening and overnight tonight. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 118 PM CDT Tue Jul 1 2025 A weak front combined with the remnants of Tropical Storm Barry have brought a shield of showers with isolated thunderstorms to the region that will continue through much of the short term forecast. With that in mind, the current Flash Flood Watch that encompasses much of the CWA will hold for now and will likely be extended for certain zones this evening. Many spots will see, through light to moderate rainfall, another quarter to half inch or more of additional rain through tonight. A few heavier showers or thunderstorms may bring heavy rain leading to some spots seeing closer to an inch or more. The abundant moisture and the nearby upper level trough hold on in the area for Wednesday where another day of light to moderate scattered showers and embedded thunderstorms will be possible. Temperatures will be well moderated by clouds and rain nearly areawide with the only warm spots along the Rio Grande and in Big Bend. -Stickney && .LONG TERM... (Thursday through Monday) Issued at 118 PM CDT Tue Jul 1 2025 After a cooler and wetter period, an upper level ridge returns, leading to warmer, and eventually drier conditions for most areas. Highs on Thursday warm a few degrees over the previous day, primarily reaching into the 80s, with 70s holding steady over the mountains. Highs on the 4th of July top out in the 90s over the Permian Basin and portions of southeast New Mexico, while 80s hang around elsewhere. By Saturday, 90s become more common across the region as ridging builds over northwestern Mexico. The ridge drifts slightly west and northwestward early next week, allowing highs to hover closer to normal, if not a touch below. A shortwave trough will bring us our best shot at rainfall Thursday afternoon. PoPs areawide range anywhere between 50-80%. The highest rain chances lie near and over the Davis Mountains. Rain chances on the 4th of July begin to drop off for many. Though, the mountains and Big Bend region may still see scattered showers and thunderstorms (40-60%). With any luck, looks like the weather overall will be quite nice for enjoying some grilling and fireworks! Through the weekend, moist upslope flow may result in additional shower/storm activity in the vicinity of the higher elevations. Otherwise, drier conditions await most early next week. && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Tue Jul 1 2025 VFR to MVFR ceilings will be in place this evening with scattered to numerous SHRA and isolated TSRA translating across much of west Texas and southeast New Mexico. Ceilings and visibility could become briefly lowered to MVFR to IFR thresholds in the heavier rain showers and thunderstorms that develop. Ceilings are expected to lower to IFR to low-end MVFR thresholds across much of the region overnight into Wednesday morning with a continued potential for at least MVFR reductions in visibility. Rain chances will continue overnight, though the overall coverage may trend a bit lower through the overnight hours. Ceilings gradually improve late Wednesday morning through Wednesday afternoon, but still remaining MVFR for most of the region. Additional scattered to numerous SHRA/TSRA are expected develop again on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 80 69 85 / 50 60 50 60 Carlsbad 66 76 67 83 / 80 70 60 50 Dryden 70 83 71 85 / 60 60 50 60 Fort Stockton 67 81 68 84 / 50 70 50 80 Guadalupe Pass 61 72 63 78 / 70 60 50 50 Hobbs 65 76 66 82 / 80 70 60 50 Marfa 62 75 63 78 / 60 80 70 90 Midland Intl Airport 69 80 70 85 / 60 60 60 50 Odessa 68 78 69 84 / 50 60 60 50 Wink 68 80 69 85 / 60 60 60 50 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....95 AVIATION...11
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:53 PM CDT | Flash Flood Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 4 hr |
| Jul 2, 4:23 PM CDT | River Flood Warning | MAF | Presidio | 15 hr |
| Jul 2, 5:51 PM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.